Does anyone else suffer from cuts in their nose?

I have been getting these off and on now for a few years....was mostly in the summer but they have appeared just over a week ago.......managed to get an ENT appointment for Friday to check and see whether they are ulcers............my last appointment was a bust as they cleared up before I got there!......would be good to know anybody else suffers from these and whether they are related to BD or not....x

10 Replies

oldestnewest
  • I get these but have never had one when my dermatologist has seen me. Have described them to her and she seemed dubious that they could be ulcers, but I get ulcers EVERYWHERE else so I don't see why they can't be. Let me know what ENT say.

  • Yes I get them quite often both inside and on the nostril edges. My Prof has seen them and he thinks it is probable related to BD. I treat them as ulcers if they are persistent but at other times they go of their own will. Question for you...do you find they are sticky and the tops will pull away easily only to reappear again quickly? If so then they are the same as mine. If you want or need more info on this let me know. Another thing I did in the beginning is to take photos so that I could show my consultants.

  • -lol I didn't relate to 'cuts' but I relate 100% to the sticky lesions that I keep pulling the top skin off! These lesions are long and thin and appear down the creasees at the side of my nose and around the nostrils, both inside and out. I've had them since well before diagnosis. I've never bothered to classify them as ulcers otherwise but have long accepted they are BD related. I do also get more obvious ulcers inside my nose, one of which has left a 1cm size hole in my nasal septum that bleeds regularly.

    My skin seems to be a problem area for me and I finally have my first ever dermatology appt tomorrow. Lots of times I'm probably a bit too accepting (maybe a generational thing) it only occurred to me a couple of months ago to request a referal.

  • Thanks guys......they are sticky to begin with and the top comes away easily....its also extremely sore to touch the outside of my nose with this until it starts to heal up....I've been using savlon which clears it but once I stopped using that it comes back!.....vaseline keeps it moist and stops it from drying out and cracking.......it feels long and thin like a scratch, but I can't see it so not 100% sure....I'm hoping this doesn't heal before Friday...but the way these things work that may well be the case lol.......at least I've got a direct line to the Consultant's Secretary....just a pity it happened over the holidays when there were no clinics!...have had it for about 2 weeks so far, but it lasted a good few months over the summer....will let you know what the consultant says......on the skin side of things I've also started to get small red lumps, some itchy, some just sore again!......but I normally put these down to me being alergic to everything!....

  • Take a photo of it just in case! That is what I did so the doc could see it at its worst

  • lol wish I could but I can't get my nostril open far enough to see it never mind get a picture....x

  • saw the consultant ENT guy...not an ulcer....not sure what it is....gave me Bactroban ointment to use twice a day and have to go back in 4 weeks for him to see what's happening......did have mouth ulcers though that he can document to the Rheumy so not all a waste.......it does seem to be clearing up but usually does that if I use savlon and then comes back when I stop, so interested to see what happens when the ointment is finished!......

  • I have these and one dermatologist thought they were ulcers and the other thought they weren't! Not sure there is a consensus on much with this disease but I always think it can't just be a coincidence having these sorts of symptoms and BD.

    Hope the ointment works. I had some prescribed for a while but gave up and went back to vasaline as seemed to work just as well!

  • Same as Nicola with the bactroban - I think that might have been the med that made me go temporarily deaf..

  • thanks Nicola and Devonshiredumpling......since I started using the cream I've had a really bad headache.....feel as though I have severe sinus problems.....round my nose and cheeks has developed a slight red, hot rash......lovely....having to use my green corrective cream under my foundation.....says a rash can be a side effect of the cream.....much preferred the vasaline but will persevere so I can say at next appointment that I followed his instructions...will be interesting to see what happens when I stop using it....as the cut isn't away just not as sore and even though it's drier it's not cracking....at least with the savlon it cleared completely....the joys

You may also like...